MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH
Catalog Number 606S155X
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30763317) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00618.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 4mm x 6cm orbit galaxy complex xtrasoft (640cx0406 / 30651725) was impeded in the distal end of the concomitant microcatheter, a 150cm x 5cm, 2 markers prowler select lpes (606s155x / 30763317) and could not pass through.The physician encountered significant resistance.The physician remove the coil and microcatheter from the patient¿s anatomy and switched to new devices to complete the procedure.It was reported that both devices were observed to be kinked / bent.There was no report of any negative patient impact.On (b)(6) 2023, additional information was received.The information indicated that the target aneurysm was a lobulated aneurysm (aneurysm size was unobtainable) on the internal carotid artery (ica).A continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was significant resistance when the coil was approaching the tip of the microcatheter.No other coil went through the microcatheter prior to the complaint coil.The issue reported occurred during the advancement of the coil into the aneurysm.The information indicated that the microcatheter was repositioned over the coil while the coil was deployed / partially deployed out of the microcatheter.When the coil was removed, it was still attached to the delivery system.There was no blood flow restriction / reduction due to the reported issue.The replacement coil was another 4mm x 6cm orbit galaxy complex xtrasoft (640cx0406) and the replacement microcatheter was another 150cm x 5cm, 2 markers prowler select lpes (606s155x).The information confirmed there was no negative patient impact as a result of the reported issue.The reported issue did not result in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 150cm x 5cm, 2 markers prowler select lpes was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was noted.The microcatheter was returned attached to a hemostasis valve.The microcatheter was flushed using a lab sample syringe, and resistance was felt.No water came out from the distal end of the device.A 0.013-inch (0.03302 cm) lab sample guidewire was introduced into the distal end of the microcatheter, and it advanced.An obstruction was felt at 62 cm from the proximal end.A dissection was performed at that point; the inner lumen was found saturated with residues of dried saline solution.The issue reported regarding the microcatheter being obstructed was confirmed based on the condition encountered during the attempt to flush the microcatheter.The additional information indicated that continuous flush was maintained, however, with the observed residues of dried saline observed, the flush may not have been adequate; without an adequate flush, issues such as inability to push the coil through the microcatheter can arise.According to the risk documentation, insufficient flushing of the microcatheter lumen is a potential failure mode that can compromise the performance of the therapeutic device.The issue reported in the complaint regarding the device being kinked could not be confirmed since no damages were found on the device.There may have been other factors that contributed to the failure encountered during the procedure that could not be replicated in the laboratory setting.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30763317) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following precautions and warning: when ready to infuse, withdraw the guidewire completely from the catheter.Connect a syringe containing infusate to the microcatheter hub and infuse according to the manufacturer¿s instructions and precautions.Warning: if flow through the catheter becomes restricted, do not attempt to clear the catheter lumen by infusion.Determine and remedy the cause of blockage or replace the blocked catheter with a new catheter before resuming infusion.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00617 and 3008114965-2023-00618.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-oct-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00617 and 3008114965-2023-00618.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17684889
Report Number3008114965-2023-00617
Device Sequence Number12332667
Product Code KRA
UDI-Device Identifier10886704028802
UDI-Public10886704028802
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number606S155X
Device Lot Number30763317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/02/2023
10/09/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/02/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 4X6
Patient SexUnknown